MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 36 SIZE M 0; METALLIC BALL HEAD

MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 36 SIZE M 0; METALLIC BALL HEAD
Catalog Number 01.25.031
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) the medical affairs director performed a clinical evaluation and commented as follows: few days after primary tha the patient dislocated.The only radiographs supplied show the dislocated joint, so position of the femoral component cannot be assessed fully.The therapeutic decision, replacing head and liner only, is suggesting that insufficient muscle tension was detected after primary surgery and this provided insufficient joint stability.A change of the head to a longer one may well solve this problem, but again no postoperative xrays are available to assess this condition.No reason to suspect faulty implants.Batch reviews performed on (b)(6).Lot 162049: 20 items manufactured and released on 24 june 2016.Expiration date: 2021-06-09.No anomalies found related to the problem.To date, 14 items of the same lot have been already sold without any similar reported event.Impact flat pe hc liner ø36/f, code 01.32.3648hct, lot.167600 (k103721) 77 items manufactured and released on 09 january 2017.Expiration date: 2021-12-14.No anomalies found related to the problem.To date, 47 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of pain.The patient had dislocated.No trauma reported.The surgeon swapped the head and liner.The surgery was completed successfully.

Brand Name
COCR BALL HEAD 12/14 Ø 36 SIZE M 0
Common Device Name
METALLIC BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6979311
Report Number3005180920-2017-00611
Device Sequence Number10873665
Product Code JDI
UDI-Device Identifier07630030805219
UDI-Public07630030805219
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K080885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Catalogue Number01.25.031
Device Lot Number162049
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR